Archive | April, 2010

GeoCinema at EGU GA 2010

30 Apr

This year, for the first time, we will have a GeoCinema at the EGU General Assembly.

The schedule day by day is shown in the individual programme group schedules and below.

Monday
10:00–10:30 Eric Sanderson pictures New York – before the City (duration: 17 minutes)
10:30–12:00 O. Borderie: Careers in Astronomy & Space (duration: 52 minutes
12:15–13:15 Roland Schlich: 365 days under Antarctic Ice (duration: 60 minutes)
13:30–14:00 Jyrki Puupponen and Jaako Järvinen: Triangulation – The Base of Mapping in Finland (duration: 30 minutes)
14:15–14:45 PEAT News Network 1-5 (duration: 30 minutes)
15:00–15:30 James Balog: Time-lapse proof of extreme ice loss (duration: 22 minutes
15:30–16:00 ESA: A Breath of Venus (duration: 20 minutes)
16:00–16:15 IODP Expedition 1 (duration: 10 minutes)

Tuesday
10:00–10:30 ICE, The historian of the Earth (duration: 27 minutes)
10:30–11:00 Lilli Freda and Piergiorgio Scarlato – The 2002-2003 Stromboli eruption (duration: 18 minutes)
11:00–10:30 PEAT News Network 1-5 (duration: 30 minutes)
12:15–12:45 20 Thousand Years – The history of the Earth’s last great natural climate 13:00–13:15 IODP Expedition 2 (duration: 10 minutes)
13:30–14:00 Science@ESA, Episode 8: The Sun, our Local Star (duration: 25 minutes)
15:00–15:30 Lilli Freda and Piergiorgio Scarlato – The 2007 Stromboli eruption (duration: 15 minutes)
15:30–17:00 Pasi Toiviainen: The Venus Theory (duration: 52 minutes)
change (duration: 29 minutes)

Wednesday
10:00–10:30 ESA: Huygens Probe – Landing on an Earth-like world: the View from Huygens on January, 14, 2005 and Decent Science (duration: 10 minutes)
10:30–12:00 James Balog: Time-lapse proof of extreme ice loss (duration: 22 minutes)
13:30–14:00 Eric Sanderson pictures New York – before the City (duration: 17 minutes)
15:00–15:30 ESA: A Breath of Venus (duration: 20 minutes)
15:30–16:30 Jyrki Puupponen and Jaako Järvinen:Triangulation – The Base of Mapping in Finland (duration: 30 minutes)

Thursday
10:00–10:30 Lilli Freda and Piergiorgio Scarlato – The 2007 Stromboli eruption (duration: 15 minutes)
10:30–11:00 PEAT News Network 1-5 (duration: 30 minutes)
12:15–12:45 Science@ESA, Episode 8: The Sun, our Local Star (duration: 25 minutes)
13:30–14:00 Lilli Freda and Piergiorgio Scarlato – The 2002-2003 Stromboli eruption (duration: 18 minutes)
14:00–14:15 IODP Expedition 4 (duration: 10 minutes)
15:00–15:30 ICE, The historian of the Earth (duration: 27 minutes)
15:30–17:00 Roland Schlich: 365 days under Antarctic Ice (duration: 60 minutes)

Friday
08:30–10:00 O. Borderie: Careers in Astronomy & Space (duration: 52 minutes)
10:30–10:15 20 Thousand Years – The history of the Earth’s last great natural climate change (duration: 29 minutes)
12:15–13:15 Pasi Toiviainen: The Venus Theory (duration: 52 minutes)
13:30–13:45 IODP Expedition 5 (duration: 10 minutes)
14:15–14:45 PEAT News Network 1-5 (duration: 30 minutes)
15:00–15:30 ESA: Huygens Probe – Landing on an Earth-like world: the View from Huygens on January, 14, 2005 and Decent Science (duration: 10 minutes)

By Jennifer Holden

Meet the EGU at GA 2010

30 Apr

A new introduction at this year’s European Geosciences Union General Assembly is the chance to meet with Division and other Major EGU Officials. This will take place at the EGU Booth, in the main entrance hall. Please come by to see your division leader, and discuss anything you want with them. Details can be found in the EGU meeting programme and below.

Monday

11:00–12:00 Meet the EGU Division President of Magnetism, Palaeomagnetism, Rock Physics & Geomaterials (MPRG): Mioara Mandea

14:00–15:00 EGU Division President of Atmospheric Sciences (AS): Charlotte Bay Hasager

15:00–16:00 Meet the EGU Division President of Planetary and Solar System Sciences (PS): Athena Coustenis

16:00–17:00 EGU Division President of Solar-Terrestrial Sciences (ST): Iannis Dandouras

Tuesday

12:00–13:00 Meet the EGU Division President of Geodesy (G): Markku Poutanen

12:00–13:00 Meet the EGU Division President of Energy, Resources and the Environment (ERE): Michael Kühn

Wednesday

10:00–11:00 Meet the EGU Publications Committee Chair: Ulrich Pöschl

11:00–12:00 Meet the EGU Division President of Geodynamics (GD): J. Huw Davies

14:00–15:00 Meet the EGU Division President of Natural Hazards (NH): Bruce D. Malamud

Thursday

10:00–11:00 Meet the EGU Division President of Soil System Sciences (SSS): Teodoro Miano

10:00–11:00 Meet the EGU Division President of Hydrological Sciences (HS): Alberto Montanari

11:00–12:00 Meet the EGU Division President of Tectonics and Structural Geology (TS): Fabrizio Storti

12:00–13:00 Meet the EGU Division President of Cryospheric Sciences (CR): G. Hilmar Gudmundsson

14:00–15:00 EGU Division President of Stratigraphy, Sedimentology & Palaeontology (SSP): Darren Grocke

15:00–16:00 Meet the EGU Programme Group Chair of Isotopes in Geosciences: Instrumentation and Applications (IS) Pier De Groot

16:00–17:00 Meet the EGU Division President of Geosciences Instrumentation and Data Systems (GI): Ari-Matti Harri

Friday

12:00–13:00 Meet the EGU Division President of Earth and Space Science Informatics (ESSI): Stefano Nativi

By Jennifer Holden

Columns in EGU Today

30 Apr

From Dick van der Wateren and the editors of EGU Today

We have recently seen the worst attack on science in ages. The hacking incident at the University of East Anglia set off a worldwide scandal, with climate scientists being accused of fraud and sceptics having a field day. Despite the complete and explicit rehabilitation of Phil Jones et al., the impression remains that scientists are dilly-dallying frauds. Clearly, scientists are vulnerable to attacks by laymen oblivious to scientific truth.
The aftermath is worrying. If we are sceptical about the causes and extent of global warming – “Science is simply organised scepticism.” (the Observer’s Robin McKie) – tampering with the atmosphere is risky business. These worries have led us to invite five people to write a daily column for EGU Today “Science under Fire”. We invite you to join the discussion on the blog and Twitter pages @DickEGUPress and @egu2010.
Hope to meet you in blogosphere.
The editors of EGU Today
Anne Martens, Andrew Gilman, Armand van Wijck and Dick van der Wateren

Webstreaming at EGU GA 2010

30 Apr

Several events at the European Geosciences Union General Assembly are being webstreamed this year. There is a dedicated Webstream Site. The full list of events being streamed is available at the EGU 2010 website.

All press conferences will be streamed. Please visit the EGU Media Portal for further schedule information. Both Great Debates in Geosciences are being webstreamed along with the Union Award Presentations and Medal Lectures.

By Jennifer Holden

Follow

Get every new post on this blog delivered to your Inbox.

Join other followers: